MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM HAND REAMER 450MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM HAND REAMER 450MM
Model Number 351.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the hand - reamer for medullary canal broke off inside patient¿s right tibia and retrieve the piece were retrieved.There was a surgical delay of approximately two (2) hours.The procedure was completed successfully.Patient outcome was unknown.This report involves one (1) 7.0mm hand reamer 450mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 351.93, synthes lot: 5018152, supplier lot: 2095317, release to warehouse date: june 22, 2005, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the hand-reamer f/medull-canal ø7 was received at us customer quality (cq).Upon visual inspection, it was noticed that the reamer is bent all along the shaft and broken at the shaft just above the reamer head.Additionally scratches and nicks were observed on the device.No other issues were identified with the returned components of the device.Dimensional inspection: the shaft diameter just proximal to the breakage was measured.Drawing: (manufactured rev) measured dimensions shaft diameter = conforming document/specification review: -drill (manufactured) -shaft 5-11mm (current) -hand marker drill (manufactured) -manual reamer for long bones (current) investigation conclusion: the complaint condition is confirmed as the device is broken at the shaft.No definitive root cause could be determined.It is likely that excessive force/torque was applied during device usage, leading to the breakage of the device.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0MM HAND REAMER 450MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11798566
Report Number2939274-2021-02279
Device Sequence Number11927751
Product Code HTO
UDI-Device Identifier10886982194060
UDI-Public(01)10886982194060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.93
Device Catalogue Number351.930-US
Device Lot Number2095347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight77